MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXC4.8-3.7-35-135-P-NS-0
Medical Device Problem Codes Hole In Material (1293); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation begun, but is not yet complete.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a left lower extremity angioplasty procedure, the crosscath support catheter and a cook medical roadrunner pc hydrophilic wire guide crossed a mid superficial femoral artery (sfa) calcified chronic total occlusion (cto) and were advanced to the popliteal artery.A wire guide exchange to another manufacturer's 0.009 inch diameter rota wire guide was attempted; however, during advancement of the new wire guide, the wire protruded through the distal tip of the catheter and was unable to advance further.A kink/ hole was thought to be present at the end of the distal end of the catheter sidewall.The catheter and wire guide were simultaneously removed, and a new catheter and wire guide were utilized to cross the patient's lesion with no further issues.The procedure was able to be successfully completed.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the presence of four kinks, which were noted at distances of 0.2 cm, 0.6 cm, 1.0 cm, and 24 cm from the distal end of the device.A 0.035" wire was inserted into the proximal hub, and it became stuck at the kink at a distance of 24 cm from the distal end.With force, the wire was able to be advanced fully through the catheter.The device was leak tested using water and air, and no leaks were detected.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7328217
Report Number1820334-2018-00563
Device Sequence Number1592146
Product Code KRA
UDI-Device Identifier00827002515819
UDI-Public(01)00827002515819(17)200915(10)8220853
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXC4.8-3.7-35-135-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROADRUNNER HYDROPHILIC WIREBOSTON SCI. ROTA WIRE; ROADRUNNER HYDROPHILIC WIREBOSTON SCI. ROTA WIRE
Patient Age74 YR